Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alopecia Areata & Sustiva/Truvada
Nov 16, 2006

I switched from Sustiva-Videx-Viread in November of 2005. Around September 2006, my hair began to fall out in patches. In Ayurveda, the verdict was too much salt in the body, perhaps from the French food (was in Paris for all that time) and the Curry (almost every night). When I got back to the U.S., the hair loss stopped, but did not grow back. Few hairs are appearing it seems, but not at any fast rate. Could it be a side effect of one of the beforementioned drugs?

Response from Dr. Henry

The only new drug is Emtriva (substituted for the Videx). Occasional patients have pigmentation problems with Emtriva. I have seen some hair loss problems from Epivir (3TC) which is closely related to Emtriva (FTC) so that could be contributing but I agree with switching off the Videx since Videx + Viread can have a negative interaction with each other (more toxicity and less of a CD4 recovery). KH



Previous
Wound won't heal
Next
women & hiv+

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement